TWITCHING AND JERKING

Discussion in 'Fibromyalgia Main Forum' started by hartogold, Feb 20, 2006.

  1. hartogold

    hartogold New Member

    As if we already don't already have enough symptoms from this DD, I was wondering if anyone has involuntary muscle spasms and twitching and jerking. I had it mostly in one area before my shoulder sugery. Now I have it all over and it's driving kinda crazy. Thanks for your input.
    Gentle, Jerky Hugs,
    Sandy
  2. 69mach1

    69mach1 New Member

    both shoulders repaired for ac/joints...but that is not what caused my jerking...myclonic jerking is mine...goes into hands as well and legs...when i started talking cymbalta over a year ago that is when it started...

    good luck

    jodie
  3. hartogold

    hartogold New Member

    Thanks for your reply. I'm sorry, I don't recognize the condition you said causes your spasms. I'd really like to look into it more.
    Take care,
    Sandy
  4. hartogold

    hartogold New Member

  5. CooBax

    CooBax New Member

    Hi Hartogold,

    Yes i to sufer from this big time....i have beeb twitching like crazy for a year now. I also kick my legs up like a jerk...thought i was going to kick the girl giving me a pedicure!! The twitches are worse when i am tired and are all over my body. I get them in my face hands, legs and arms. Someone discribed it as if you are wrapped in xmas tree lights that are the blinking kind...everywhere it blinks is where you are twitching....

    Are you dx yet? I am in the process of being tested for Lyme.

    Good luck....oh Magnesium is what really helps with twitching....i take 4 800mg calcium magnesium supplements and 4 870mg Mag Malate a day.

    Lesley
  6. spiritsky

    spiritsky Member

    Yes, I have had this going on for over a year 24x7 in both calves and sometimes in other part of my body. Really disturbed my sleep for a long time but since being on bio-identical hormones, particularly testosterone, it has helped. But the main help has been when I can get a really good nights sleep, then the twitching is noticeably better and sometimes almost gone. Seems, for me, to be something to do with getting good sleep and maybe also related to hormone levels because when we sleep well, we also get more hormone production at night.

    The hard part of course was just getting to sleep, with all that twitching it was sometimes impossible. The first thing I found that could relax that twitching enough to get me to sleep is Ambien, a good 5 or 10mg knock out punch. Right now though I'm having good success with Tryptophan, taking 1500mg about 1hr before bed with 1mg melatonin and sometimes some GABA and Theanine. Better sleep, less twitching. Less twichting, better sleep. (sounds like a beer commercial)


  7. Solaris_Starr

    Solaris_Starr New Member

    Hi Sandy,

    I have had the twitching and jerking symptom for yrs! I never really gave it much thought, though I do find it very bothersome. Sometimes it can wake me up. I get it mostly in the legs and arms and sometimes the corner of my left eye...that one drives me nuts cause it looks like I'm winking!!! LOL People could get the wrong idea!

    I've mentioned it to my doctor who did not seem to be impressed by it....so I guess I wont worry about it! But then my doctor doesn't seem to be impressed by much....I wonder if he's in a coma? LOL

    Just wanted to let you know, your not alone with this annoying symptom,

    Hugs from a fellow Sandy
  8. kwsmom

    kwsmom New Member

    I have a problem with this myself. It is worse when I am tired and I lay down to rest. It is like when my body starts to relax that is when it buggs me most. In fact I have spilled things on myself when I would have this jerking going on. Sometimes I look spastic because of the movements.
  9. tngirl

    tngirl New Member

    People with fibromyalgia do seem to exhibit this problem. I have seen a neurologist for this to rule out other illnesses such as Parkinsons Disease.

    Myoclonic jerking is the same thing as involuntary movements. Mine started in my big toe, now they occur lots of places. Arms, knees, feet, etc.

    Some medications cause or make this worse, especially anti-depressants that are SSRI's. Reglan which is often taken for stomach problems can also cause it, and probably lots more medications that I don't even know about.

    Mine is worse when I am tired, and caffiene definitely increases it. There are medications to help with the movement disorders. Magnesium also seem sto help some people.
  10. hartogold

    hartogold New Member

    What a great description of the twitching and jerking. It's like someone else is messing with the plug and you have no control over it.

    I've been on the net looking for what it is and I think I've found it. It's called Myoclonus and can be caused by long term use of opiod drugs (people with long-term pain)i.d. fms. I use the Fentanyl patch 150mg every 72 hours, plus morphine for breakthough pain.

    My dosage of Fentanyl was recently increased by 50mgs so that may be what's causing it for me.

    I'm seeing one of my docs tomorrow and I'm going to ask.
    Thanks so much for sharing your problem...I thought I was going nuts.

    Here's a paragraph from an article I read online and I've seen others like it...

    Everyone recognizes the common opioid side effects: constipation, nausea, pruritis, and urinary retention. Less well appreciated are the neuroexcitatory effects, commonly seen among patients on chronic opioids. Among these, myoclonus is typically the herald symptom. Myoclonus may occur in patients on chronic therapy with most opioids including morphine, hydromorphone, fentanyl, meperidine, and sufentanil. Higher doses more frequently result in myoclonus, but the dose relationship is variable. Myoclonus can occur with all routes of administration. Current research implicates the 3-glucuronide opioid metabolites as the most likely cause of neuroexcitatory side effects. Co-morbid factors including renal failure, electrolyte disturbances, and dehydration can also contribute.

    Maybe that will help you...but still check with your doc.

    Bless you,
    Sandy

  11. hartogold

    hartogold New Member